Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ars 3 months post exposure
Jan 26, 2010

Hello, I was wondering if I can get ARS 3 months post exposure if I took PEP or if it would happen in the general time frame. Also doctor frascino I had a cold a while ago my nose doesn't run on it's own but if I blow it wet stuff comes out. I'm so anxious that I dont know if that happens to all people when they blow their noses or if the cold still hasn't gone away. I'm not stuff nor am I coughing, my lungs are clear etc.

I took a 3 month test and it was negative but I'm still a mess.

Response from Dr. Frascino

Hello Still-A-Mess,

1. ARS symptoms would not appear three months after an exposure! No way. No how. The only potential outcomes are as follows:

1. Your exposure did not lead to viral transmission. Consequently, you were not infected. Therefore whether or not you took PEP, ARS symptoms would not develop.

2. Your exposure did lead to viral transmission, but PEP aborted the infection. In this case, no ARS symptoms would develop.

3. Your exposure did lead to viral transmission and PEP was not effective in preventing the infection. In this case, ARS symptoms would develop in the usual two-to-three-week period.

You really have no reason to still be a mess! Your three-month negative HIV test is extremely encouraging. The current post-PEP guidelines recommend one additional HIV-antibody test at the six-month mark for a definitive, WOO-HOO-able all-clear!

Good luck.

Dr. Bob



Previous
Scary "happy ending"
Next
we will donate please help sir please

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement